Jump to content
BCangel62

BCangel62 Cymbalta Withdrawal

Recommended Posts

BCangel62

Aargh! My head feels like when you go down an elevator too fast, pressure. Only opening your mouth and yawning do no good. I can't focus, think, sleep...My Dr. is attempting to remove Cymbalta from my regimen. He is suspecting that it may be causing or contributing to an ongoing bout of diarrhea that fails to respond to traditional or prescribed medications. I have to reduce it to zero and stay off for at least a week before I can begin a new medication. Surprisingly, not as much pain as I expected, but not quite off of it either. I drove to see my daughter yesterday and almost didn't make it home on my own. Crying jags and confusion. No driving for awhile. Struggling at this dose to cope with daily activities.

Share this post


Link to post
Altostrata

Welcome, BCangel.

 

It is possible you are having an adverse reaction (diarrhea) to Cymbalta. You have been taking Cymbalta at a very high dosage. It may have conflicted with other drugs you are taking. 

 

Please put ALL your drugs in the Drug Interactions Checker https://www.drugs.com/drug_interactions.php
and copy and paste the results in this topic.

 

It is also practically guaranteed that you have withdrawal syndrome from Cymbalta. Skipping doses is a terrible way to taper. Your doctor obviously does not know how to taper properly.

 

You may wish to open a Cymbalta capsule and take 10 beads as a trial reinstatement. You'd stabilize on this for a while, then taper off very slowly. See About reinstating and stabilizing to reduce withdrawal symptoms

 

Tips for tapering off Cymbalta (duloxetine)

 

Why are you taking Divalproex and lamotrigine? Do you have seizures?

 

Share this post


Link to post
BCangel62

I noticed some of these side effects before, but my psych nurse seemed to feel the  benefits outweighed the risks. At least my pain is manageable and I'm not currently having any seizures. I have had them in the past which was part of the reason for adding Divalproex. It does concern me though that the interactions are only slightly better with the proposed change from Cymbalta to Amitriptyline. Not there yet though.

I am doing the med adjustment under the care of a family physician, but my psych nurse is aware of the changes being made. I have already touched base online with my Doc to let him know how I'm doing.

I ended up taking a 30mg capsule last night just to tone down to sleep. Tonight I will go without, but have taken Acetaminophen and Ibuprofen (I know, big no no) to help through the night.

Share this post


Link to post
Altostrata

Very few doctors or nurses understand how to taper or are even capable of recognizing withdrawal symptoms.

 

Please do not take Cymbalta intermittently. Your nervous system may be sensitized by drug changes and react badly. You need to move carefully with psychiatric drugs now.

 

Please copy and post your drug interaction report.

 

This site is for going off drugs, we generally don't assist with drug changes unless it's to bridge off a drug. Taking another antidepressant does not always compensate for withdrawal syndrome from an earlier drug.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.